MAUDE Adverse Event Report: TELCARE, LLC BIOTEL CARE BLOOD GLUCOSE MONITORING SYSTEM

TELCARE, LLC BIOTEL CARE BLOOD GLUCOSE MONITORING SYSTEM
Model Number TM0009
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Control solution test was performed via telephone with the patient.Control solution test results were within the specified range.Device return has been requested from the patient.Follow up report will be sent upon investigation results.
 
Event or Problem Description
Patient checked blood sugar using the biotel care blood glucose meter and got a result of 246 mg/dl.Patient took 2 units of insulin and ended up passing out on the floor.Patient was taken by ambulance to the hospital to stay overnight.
 
Additional Manufacturer Narrative
The device was returned for evaluation and inspection.No external device damage was identified.The battery was found to be slightly swollen.However, this did not affect the operation of the device.Control solution testing was performed using control solution and test strips.No device inaccuracy was identified.

Brand Name
BIOTEL CARE BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BIOTEL CARE BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
TELCARE, LLC
600 west ridge road
linwood PA 19061
Manufacturer (Section G)
TELCARE, LLC
600 west ridge road
linwood PA 19601
Manufacturer Contact
julie doherty
600 west ridge road
linwood, PA 19601
4845312011
MDR Report Key17011161
Report Number3008514395-2023-00001
Device Sequence Number18015641
Product Code NBW
UDI-Device Identifier00859519002407
UDI-Public00859519002407
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTM0009
Device Catalogue NumberTM0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale